Chief Cushie ~MaryO~ Posted December 28, 2010 Chief Cushie Report Share Posted December 28, 2010 Robert Lowes Authors and Disclosures December 27, 2010 — American Regent is voluntarily recalling 7 lots of dexamethasone sodium phosphate injection (USP 4 mg/mL, 30 mL multiple-dose vials) because some vials either contain particulates or have the potential to do so before their expiration dates, the US Food and Drug Administration (FDA) announced today. A corticosteroid, dexamethasone is used to treat a wide variety of conditions such as severe allergic reactions, arthritis, blood diseases, certain cancers, and breathing disorders. Clinicians also use it to test for Cushing's syndrome and prevent nausea and vomiting in chemotherapy patients. The injectable form of the drug is used when a similar drug cannot be taken orally, or when a patient in a medical emergency needs a rapid response. The recall pertains to the lots of the product listed in the table. Table. Recalled Lots Regent issued the recall on December 20. Hospitals, infusion centers, clinics, and other healthcare facilities should not use any of the recalled lots but should instead quarantine them for return to the company. Anyone with questions about the return process or any other issue can call American Regent at 1-800-645-1706. The company reminds clinicians that as a matter of standard practice, they should visually inspect parenteral drugs for particulate matter and discoloration before administration, whenever the solution or container permits. More information about today's announcement is available on the FDA Web site. To report adverse events related to injectable dexamethasone, contact MedWatch, the FDA's safety information and adverse event reporting program, by telephone at 1-800-FDA-1088, by fax at 1-800-FDA-0178, online at http://www.fda.gov/medwatch, or by mail to MedWatch, FDA, 5600 Fishers Lane, Rockville, Maryland 20852-9787. From http://www.medscape....warticle/734851 Link to comment Share on other sites More sharing options...
This topic is now archived and is closed to further replies.